Missouri, 2007

Damaging Winds in Missouri, August 12 to 13, 2007

August 12 to 13, 2007 · NWS LSX · 40 events in 20 counties and zones

A large thunderstorm complex that developed over Nebraska and Iowa moved east southeast into Missouri and Illinois the evening of August 12th. It was diminishing as it approached the area, but still had enough power to cause wind damage into the early morning hours of August 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A large thunderstorm complex that developed over Nebraska and Iowa moved east southeast into Missouri and Illinois the evening of August 12th. It was diminishing as it approached the area, but still had enough power to cause wind damage into the early morning hours of August 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 12, 7:48 PM CST, 52 minutes earlier.

Area forecast discussion, Aug 12, 7:48 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT SUN AUG 12 2007

.UPDATE...
HAVE UPDATED GRIDS AND RELATED PRODUCTS AS WELL AS THE HWO TO
REFLECT SEVERE MCS CURRENTLY MOVING ESEWD ACROSS S CNTRL IA/NWRN
MO. PROPAGATION VECTORS...850 THETA-E LINES AND AXIS OF HIGHEST
INSTABILITY FROM THE LATEST RUC RUN IS THAT THE MCS WILL CONTINUE
TO MOVE SEWD INTO AREAS NORTH OF I-70 BETWEEN 0230-07Z. WHILE THE
MCS WILL BE ENCOUNTERING SLIGHTLY LESS INSTABILITY AND SHEAR AS IT
MOVES INTO THE CWA...PARAMETERS WILL STILL BE SUFFICIENT FOR IT TO
PRODUCE DAMAGING WINDS AND MAYBE SOME HAIL...ESPECIALLY W OF THE
MS RIVER LATE THIS EVENING. CLOUD DEBRIS WILL ALSO LIMIT VIEWING
OF THE METEOR SHOWER TONIGHT. OTHERWISE...NO OTHER CHANGES AS THE
HEAT WILL CONTINUE TO BE THE RULE THE NEXT FEW DAYS.

BRITT

&&

.DISCUSSION...
ANOTHER HOT DAY. HEAT INDICES HAVE REACHED 105-110 IN MANY AREAS.
THEY WOULD BE HIGHER, BUT DEWPOINTS HAVE FALLEN INTO THE UPPER 50S
SOUTH OF ST. LOUIS. OF INTEREST FOR TONIGHT IS A THUNDERSTORM
COMPLEX WHICH HAS MOVED INTO FAR EASTERN NEBRASKA THIS AFTERNOON.
CAPES ARE NOW OVER 7000 OVER THE SOUTHWEST CORNER OF IOWA AND MID
LEVEL LAPSE RATES ARE PRETTY HIGH OVER NORTHERN MISSOURI. IT LOOKS
LIKE THIS ACTIVITY SHOULD HOLD TOGETHER TIL 10PM TO MIDNIGHT. SPC
HAS EXTENDED THE SLIGHT RISK AREA INTO OUR NORTHERN COUNTIES AND
THEIR THINKING IS THAT THIS WILL HOLD TOGETHER FOR AWHILE. I HAVE
INCREASED THE CHANCES TO 40 TO 50 PERCENT THIS EVENING WITH A LOW
CHANCE OVERNIGHT.

OUR HEAT HIGHLIGHTS REMAIN THE SAME...KEEPING THE EXCESSIVE HEAT
WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON. THE WARMEST DAY
SHOULD BE TUESDAY. UNSURE WHAT WILL HAPPEN THIS WEEKEND. EARLIER
MODELS POINTED TO MORE CLOUDINESS AND LESS HEAT AS NORTHWEST FLOW
PRESSES FURTHER SOUTH TO OUR EAST...BUT MODELS STILL DIVERGE SO I
HAVE GONE WITH SOMEWHAT LOWER TEMPERATURES BUT WENT ABOVE
GUIDANCE...PARTICULARLY ON THURSDAY. WITH A SECOND COLD FRONT
MOVING SOUTH TOWARD OUR AREA LATE THIS WEEK WE SHOULD SEE A 30 TO
35 KNOT WESTERLY FLOW AT 850MB I LOOK FOR COMPRESSION AND MORE
HEATING THAN THE MODELS SUGGEST. DEWPOINTS WILL BE HIGHER
PREFRONTAL AS WELL AND THIS SHOULD HELP HEAT INDICES TO BE QUITE
HIGH.

PEDIGO

&&

.AVIATION...
FOR THE 00Z TAFS...WK CDFNT OR AT LEAST PREFRONTAL TROF EXTDS FM
NWRN MO SE THRU E CNTRL MO ATTM. SFC WNDS HAVE BCM MAINLY NLY AT
THE TAF SITES. SFC WNDS WL BCM LGT THIS EVNG...THEN VEER ARND TO A
E-NELY DIRECTION ON MON AS THE SFC HI CURRENTLY CNTRD OVR MN MOVES
E-SEWD THRU WI AND INTO WRN MI. FEW-SCT HI BASED CUMULUS CLOUDS OVR
MUCH OF THE CWA WILL LIKELY DISSIPATE EARLY THIS EVNG WITH LOSS OF
DAYTIME HTG. HI LVL CLOUDINESS WILL SPREAD E-SEWD INTO UIN AND COU
LTR THIS EVNG FM MCS OVR ERN NEBRASKA AND WRN IA. WILL KEEP TAFS
DRY FOR NOW...BUT IF MCS HOLDS TOGETHER LTR THIS EVNG AND INTO
THE OVERNIGHT HRS AND IT BGNS TO MOVE MORE SEWD MAY NEED TO
INCLUDE TSRA IN THE UIN TAF AND EVEN POSSIBLY THE COU TAF FOR LT TGT.
SHOULD BE FEW-SCT DIURNAL CUMULUS CLOUDS LT MON MRNG AND AFTN AT
THE TAF FCST PTS.

GKS

&&

.FIRE WEATHER...
AN ELEVATED FIRE DANGER IS EXPECTED AGAIN TODAY FROM COMBO OF LOW
10HR FUEL MOISTURE IN THE 5-6PCT RANGE...TEMPS OVER 100F MOST
LOCATIONS...AND MIN RELATIVE HUMIDITIES AROUND 25PCT.

&&

.CLIMATE...
RECORD HIGHS FOR THE NEXT SEVERAL DAYS.

            ST LOUIS (KSTL)   COLUMBIA (KCOU)   QUINCY (KUIN)
TODAY           106/1881         105/1999         105/1036
MONDAY          103/1936         104/1936         105/1936
TUESDAY         102/1936         105/1936         104/1936
WEDNESDAY       104/1936         108/1936         102/1936

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
     BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
     JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
     MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
     FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ADAMS IL-
     BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.

&&

WFO LSX
Hazardous weather outlook, Aug 12, 7:38 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT SUN AUG 12 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
838 PM CDT SUN AUG 12 2007

...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS NORTH OF
INTERSTATE 70 TONIGHT. A STRONG COMPLEX OF THUNDERSTORMS WILL MOVE
ACROSS THESE AREAS DURING THE LATE EVENING AND EARLY MORNING
HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
THUNDERSTORMS WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...
FREQUENT LIGHTNING AND SOME HAIL IS ALSO POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE DANGEROUSLY HOT AND HUMID WEATHER WILL CONTINUE THROUGH AT
LEAST EARLY WEDNESDAY EVENING...RESULTING IN HEAT INDEX LEVELS
PEAKING BETWEEN 105 AND 110 DEGREES EACH AFTERNOON. LITTLE RELIEF
FROM THE HEAT IS EXPECTED AT NIGHT. AN EXCESSIVE HEAT WARNING IS
IN EFFECT UNTIL EARLY WEDNESDAY EVENING. FOR FURTHER
INFORMATION...PLEASE REFER TO THE WARNING PRODUCT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE
70 MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE
CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN ON WEDNESDAY NIGHT FOR
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS ANOTHER COLD FRONT
MAKES ITS WAY INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The radar

The Des Moines radar (KDMX), 213 km away, was scanning. The volume nearest the first event began at 02:38 UTC.

Open the radar archive at this moment

Event by event

40 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
August 12, 8:40 PM CST
Where
Knox County, Hurdland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.150, -92.300

Numerous large tree limbs were blown down around town.

Thunderstorm Wind, Knox

When
August 12, 9:00 PM CST
Where
Knox County, 5 mi S of Edina
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.098, -92.170

Large tree limbs were blown down across Highway 15 between Edina and Novelty.

Thunderstorm Wind, Shelby

When
August 12, 9:05 PM CST
Where
Shelby County, 1 mi S of Leonard
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.886, -92.180

A large tree was blown down across Highway H, just south of Leonard.

Thunderstorm Wind, Lewis

When
August 12, 9:15 PM CST
Where
Lewis County, La Belle
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.120, -91.920

Numerous large tree limbs were blown down around town.

Thunderstorm Wind, Shelby

When
August 12, 9:20 PM CST
Where
Shelby County, Shelbina
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.700, -92.050

Numerous large tree limbs were blown down around town.

Thunderstorm Wind, Marion

When
August 12, 9:30 PM CST
Where
Marion County, Philadelphia
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.830, -91.750

A few 12 to 18 inch diameter trees were blown down in Philadelphia.

Thunderstorm Wind, Monroe

When
August 12, 9:35 PM CST
Where
Monroe County, Paris
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.480, -92.000

Numerous trees, tree limbs and power lines were blown down around town.

Thunderstorm Wind, Monroe

When
August 12, 9:40 PM CST
Where
Monroe County, Monroe City
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.650, -91.730

Numerous large trees and tree limbs were blown down around town.

Thunderstorm Wind, Lewis

When
August 12, 9:40 PM CST
Where
Lewis County, Canton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.130, -91.520

Numerous large tree limbs were blown down.

Thunderstorm Wind, Boone

When
August 12, 9:45 PM CST
Where
Boone County, Sturgeon
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.230, -92.280

A large tree was blown down in town.

Thunderstorm Wind, Boone

When
August 12, 9:50 PM CST
Where
Boone County, Centralia
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.220, -92.130

Numerous large tree limbs were blown down.

Thunderstorm Wind, Boone

When
August 12, 9:55 PM CST
Where
Boone County, Columbia
Measured
53 kt (61 mph) measured gust
Reported by
Broadcast Media
Coordinates
38.950, -92.330

Numerous tree limbs and power lines were blown down throughout town. One car sustained major damage when the thunderstorm winds split a y-shaped tree and it fell onto a telephone line. This pulled down the telephone pole and it landed on the vehicle.

Thunderstorm Wind, Marion

When
August 12, 9:55 PM CST
Where
Marion County, 6 mi S of Palmyra
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.713, -91.530

A large tree was blown down across U.S. Highway 24 south of Palmyra.

Thunderstorm Wind, Audrain

When
August 12, 9:58 PM CST to 9:59 PM CST
Where
Audrain County, Mexico to 5 mi S of Mexico
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.180, -91.900

Several trees, tree limbs and power lines were blown down. Also, the thunderstorm's wind flattened a field of corn south of town.

Thunderstorm Wind, Boone

When
August 12, 10:09 PM CST
Where
Boone County, (Cou)columbia Rgnl A
Measured
52 kt (60 mph) measured gust
Reported by
Official NWS Observations
Coordinates
38.820, -92.220

Thunderstorm Wind, Marion

When
August 12, 10:10 PM CST
Where
Marion County, Hannibal
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.700, -91.380

Numerous 6 to 8 inch diameter trees were blown down as well as power lines across the city. One of the trees was blocking Route O.

Thunderstorm Wind, Ralls

When
August 12, 10:15 PM CST
Where
Ralls County, New London
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.580, -91.400

Numerous trees were blown down in town.

Thunderstorm Wind, Audrain

When
August 12, 10:20 PM CST to 10:25 PM CST
Where
Audrain County, Farber to Vandalia
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.270, -91.580

Numerous tree limbs and power lines were blown down.

Thunderstorm Wind, Pike

When
August 12, 10:20 PM CST to 11:05 PM CST
Where
Pike County, Frankford to Annada
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.500, -91.330

Numerous large tree limbs were blown down throughout the county, some of which were blocking roads.

Thunderstorm Wind, Callaway

When
August 12, 10:20 PM CST
Where
Callaway County, Fulton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.850, -91.930

Some trees were blown down and a few were blocking roads.

Thunderstorm Wind, Callaway

When
August 12, 10:25 PM CST
Where
Callaway County, Holts Summit
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.650, -92.120

Several trees and tree limbs were blown down. A few of the trees were blocking roads. Also, one large tree limb crashed into a mobile home causing moderate damage. No injuries were reported.

Thunderstorm Wind, Cole

When
August 12, 10:30 PM CST
Where
Cole County, Jefferson City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.580, -92.180

A few trees and large tree limbs were blown down in the city.

Thunderstorm Wind, Montgomery

When
August 12, 10:35 PM CST
Where
Montgomery County, Montgomery City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.970, -91.500

Cross guard arms at a railroad stop in town were blown away.

Thunderstorm Wind, Callaway

When
August 12, 10:35 PM CST
Where
Callaway County, 4 mi N of Portland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.778, -91.720

Several trees were blown down onto Route D between Portland and Readsville.

Thunderstorm Wind, Osage

When
August 12, 10:45 PM CST
Where
Osage County, 4.5 mi NE of Linn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.526, -91.791

A large tree was blown down across Highway 89 four and a half miles northeast of Linn.

Thunderstorm Wind, Gasconade

When
August 12, 10:50 PM CST
Where
Gasconade County, Hermann
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.700, -91.430

Numerous tree limbs down throughout town and some power outages due to some limbs falling on power lines.

Thunderstorm Wind, Warren

When
August 12, 11:00 PM CST to 11:05 PM CST
Where
Warren County, Warrenton to 1.6 mi ESE of Wright City
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.820, -91.130

Numerous trees, tree limbs and power lines were blown down from Warrenton to east of Wright City.

Thunderstorm Wind, Lincoln

When
August 12, 11:05 PM CST to 11:15 PM CST
Where
Lincoln County, Troy to Winfield
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.980, -90.980

Numerous trees and power lines were blown down between Troy and Winfield along Highway 47.

Thunderstorm Wind, St. Charles

When
August 12, 11:10 PM CST
Where
St. Charles County, Wentzville
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
38.820, -90.850

Several large trees, numerous tree limbs and power lines were blown down.

Thunderstorm Wind, Franklin

When
August 12, 11:10 PM CST
Where
Franklin County, 2.4 mi NW of Leslie
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.444, -91.251

Several trees and power lines were blown down on Highway C north of Highway ZZ.

Thunderstorm Wind, Franklin

When
August 12, 11:15 PM CST to 11:20 PM CST
Where
Franklin County, Washington to 2 mi NW of Villa Ridge
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.550, -91.000

Numerous tree limbs were blown down. Also, several trees and power lines were blown down on Highway V near Highway 100.

Thunderstorm Wind, St. Charles

When
August 12, 11:18 PM CST
Where
St. Charles County, O Fallon
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.800, -90.700

Several trees, tree limbs and power lines were blown down.

Thunderstorm Wind, St. Charles

When
August 12, 11:25 PM CST
Where
St. Charles County, St Peters
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.800, -90.620

Numerous trees, tree limbs and power lines were blown down throughout St. Peters, Cottleville and Harvester.

Thunderstorm Wind, St. Charles

When
August 12, 11:30 PM CST
Where
St. Charles County, St Charles
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.780, -90.500

Numerous trees, tree limbs and power lines were blown down. Also, a car dealership building sustained minor roof damage.

Thunderstorm Wind, St. Charles

When
August 12, 11:38 PM CST
Where
St. Charles County, St Charles Arpt
Measured
54 kt (62 mph) measured gust
Reported by
Official NWS Observations
Coordinates
38.850, -90.500

Thunderstorm Wind, St. Louis

When
August 12, 11:45 PM CST to 11:50 PM CST
Where
St. Louis County, Florissant to Black Jack
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.780, -90.330

Numerous reports of trees, tree limbs and power lines blown down.

Thunderstorm Wind, St. Charles

When
August 12, 11:46 PM CST
Where
St. Charles County, St Charles Arpt
Measured
58 kt (67 mph) measured gust
Reported by
Official NWS Observations
Coordinates
38.850, -90.500

Thunderstorm Wind, St. Louis

When
August 12, 11:55 PM CST
Where
St. Louis County, St Johns
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
38.720, -90.370

A 62 year old woman was critically injured when she went out in the middle of the storm to move her car. A large tree branch fell on her.

Thunderstorm Wind, St. Louis

When
August 12, 11:55 PM CST
Where
St. Louis County, Maplewood
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.620, -90.330

Several large tree limbs were blown down on Flora Avenue.

Thunderstorm Wind, St. Louis (C)

When
August 13, 12:00 AM CST
Where
St. Louis (C) County, 4 mi NNW of St Louis
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.703, -90.278

Several trees were blown down on the north end of the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57452, 57454, 57459, 57461, 57464, 57467, 57468, 57470, 57471, 57516, 57548, 57521, 57560, 57551, 57555, 57557, 57553, 57554, 57565, 57567, 57568, 57581, 57574, 57577, 57590, 58227, 57607, 58202, 58199, 58203, 58204, 58220, 58223, 58226, 58205, 58207, 58206, 58216, 58217, 58219.